Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 74, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 12, 2023, 2:39 PM PDT. It took effect at Jul 14, 2023, 6:00 AM PDT. It was in force for 10 days.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2023, 2:39 PM PDT (21:39 UTC)
- In effect from
- Jul 14, 2023, 6:00 AM PDT
- Expired
- Jul 24, 2023, 3:00 AM PDT
- In force
- 10 days
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 4:14 AM PDT, 10 hours 25 minutes earlier.
Area forecast discussion, Jul 12, 4:14 AM PDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
414 AM PDT Wed Jul 12 2023
.SYNOPSIS...Seasonable weather conditions will trend toward very
hot and dry this weekend across interior valleys, with afternoon
temperatures ranging from 100 to 110 across much of Trinity, Lake,
and interior Mendocino County. Elsewhere, periods of stratus will
continue to impact the coast, though afternoon clearing will be
possible on a daily basis. Otherwise, no rain is forecast to
occur during the next seven days.
&&
.DISCUSSION...Multi-model guidance shows quasi-zonal flow aloft
transitioning to ridging over the West Coast during the second
half of the week. Significant deep-layer warming and drying will
occur as a result, with interior valley high temperatures ranging
from 100 to 110 across much of Trinity, Lake and central/eastern
Mendocino County this Saturday and Sunday. Reference the
excessive heat watch for impacts associated with the impending
heat wave. Otherwise, a typical early summer marine boundary layer
evolution will occur in the vicinity of the coast, resulting in
nocturnal marine stratus development followed by periods of
erosion during the afternoon.
Garner
&&
.AVIATION...Early morning profiler data and satellite imagery
shows a similar to slightly deeper marine layer to Tuesday morning
with a depth of around 2000 ft. Stratus blankets the N Coast
along with the adjacent coastal waters. Ceiling heights range from
around 500-700 ft. So far, no significant visibility obstructions
were noted, but some MVFR visibilities are possible around
daybreak. GFS LAMP guidance indicates the best chance of
scattering of the stratus deck later today is from 23Z-03Z at KCEC
and 22Z-04Z at KACV. This is later than what occurred on Tuesday
at KCEC, but similar to what KACV experienced. Winds along the N
Coast will be generally light.
Coastal stratus is quite a bit farther W than this time yesterday
across Mendocino County, well W of KUKI. Additionally, clouds to
the S at KSTS are showing no signs of advection northward up the
Russian River Valley. As a result, VFR conditions are expected to
continue there through the next 24 hours. Winds at KUKI will be
generally light, but a few gusts over 15 knots are possible again
late this afternoon and early this evening. /SEC
&&
.MARINE...Northerly winds will persist through the period. Winds
will be strongest S of Cape Mendocino through Thursday, then
spread N with widespread strong to near gale conditions over all
of the outer waters late in the week. Steep seas will develop in
response to winds with seas over 10 feet in the outer waters by
the weekend. The Small Craft Advisory for the S waters continues
thru 3 PM this afternoon. Another advisory will likely be needed
by Thursday night, with more significant headlines possible by
Saturday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Excessive Heat Watch from Friday morning through Sunday
evening for CAZ107-108-110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 12, 3:13 AM PDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PDT Wed Jul 12 2023 CAZ101>106-109-112-131015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior- 313 AM PDT Wed Jul 12 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Note: The text-only Hazardous Weather Outlook from NWS Eureka will be discontinued on August 1st, 2023. A Graphical Hazardous Weather Outlook is now available at: https://www.weather.gov/erh/ghwo?wfo=eka CAZ107-108-110-111-113>115-131015- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 313 AM PDT Wed Jul 12 2023 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Excessive Heat Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Note: The text-only Hazardous Weather Outlook from NWS Eureka will be discontinued on August 1st, 2023. A Graphical Hazardous Weather Outlook is now available at: https://www.weather.gov/erh/ghwo?wfo=eka
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:43 PM PDT | Excessive Heat Warning | EKA | Lake, Mendocino, Trinity | 4 days |
| Jul 12, 1:43 PM PDT | Heat Advisory | EKA | Humboldt | 4 days |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.